Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 302, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 19, 2012, 4:47 PM CDT for Henderson County, Kentucky. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 19, 2012, 4:59 PM CDT
- In force
- 12 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
549 WUUS53 KPAH 192147 SVRPAH KYC101-192215- /O.NEW.KPAH.SV.W.0302.120719T2147Z-120719T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 447 PM CDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENDERSON COUNTY IN NORTHWEST KENTUCKY... * UNTIL 515 PM CDT. * AT 444 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORYDON...OR 8 MILES WEST OF HENDERSON...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... CORYDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3781 8756 3769 8764 3778 8776 3783 8771 TIME...MOT...LOC 2147Z 299DEG 12KT 3779 8771 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
478 WWUS53 KPAH 192159 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 459 PM CDT THU JUL 19 2012 KYC101-192208- /O.CAN.KPAH.SV.W.0302.000000T0000Z-120719T2215Z/ HENDERSON KY- 459 PM CDT THU JUL 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENDERSON COUNTY IN NORTHWEST KENTUCKY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3781 8756 3769 8764 3778 8776 3783 8771 TIME...MOT...LOC 2158Z 299DEG 12KT 3777 8767 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:31 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 19, 3:31 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CDT THU JUL 19 2012
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 255 PM CDT THU JUL 19 2012
AS A COLD FRONT APPROACHES OUR CWA...WE HAVE SCATTERED CONVECTION
OVER OUR SOUTHEAST COUNTIES AT THE TIME OF THIS WRITING...WITH A
WEAK CAP HOLDING THINGS BACK ELSEWHERE ACROSS OUR CWA.
THE HRRR-3KM SEEMS TO HAVE A GOOD HANDLE ON THE SITUATION...SO
LEANED HEAVILY TOWARD ITS SOLUTION. THEREFORE...EXPECT A BAND OF
THUNDERSTORMS TO DEVELOP FROM NE-SW AND BISECTING OUR CWA WITHING
THE NEXT 1-1.5 HOURS...THEN PROGRESS SOUTHEAST FROM THERE. WITH
PLENTY OF HEAT AND INSTABILITY...WOULD NOT BE SURPRISED TO SEE A
FEW STORMS BECOME SEVERE...WITH DAMAGING WINDS BEING THE BIGGEST
THREAT. THERE MAY BE A REPORT OR TWO OF LARGE HAIL...BUT WITH IT
SO WARM ALOFT AND SURFACE DEWPOINTS IN EXCESS OF 70 DEGREES...VERY
DIFFICULT FOR LARGE HAIL TO MAKE IT ALL THE WAY TO THE SURFACE.
THE AFOREMENTIONED FRONT AND ASSOCIATED H5 TROF IS EXPECTED TO
PUSH SLOWLY ACROSS THE CWA OVER THE NEXT 24 HOURS OR SO AND BE
JUST CLEAR OF THE SOUTHEAST CORNER OF OUR CWA BEFORE 00Z SATURDAY
(7 PM FRIDAY). THE COMBINATION OF MOISTURE...INSTABILITY...AND
LIFT WILL PROVIDE THE INGREDIENTS FOR SHOWERS AND THUNDERSTORMS
THROUGH LATE FRIDAY AFTERNOON.
UNFORTUNATELY THE AIRMASS IN THE WAKE OF THE FRONT WILL ONLY PROVIDE
A BRIEF RESPITE FROM THE HEAT AND HUMIDITY...BUT BY SUNDAY
TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE MID 90S...BUT WITH
LOWER HUMIDITES.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 255 PM CDT THU JUL 19 2012
ON SUNDAY/MON...THE PAH FORECAST AREA WILL BE ON THE ERN EDGE OF
ANOTHER LARGE RIDGE ALOFT...AND A GENTLE SWRLY LOW LEVEL FLOW. THERE
SHOULD BE ENOUGH DRY AIR AND SUBSIDENCE IN PLACE TO PREVENT
MEASURABLE RAIN FROM OCCURRING. TEMPS WILL BE ON THE WAY BACK UP
WELL INTO THE 90S DURING THE DAY. BY TUE...ENERGY ALOFT ASSOCIATED
WITH A VORTEX OVER ERN CANADA IS PROGGED TO INCREASE WINDS ALOFT
OVER OUR AREA AND COULD GENERATE SOME SHOWER AND TSTM ACTIVITY
MAINLY IN THE NERN HALF. TUE NIGHT THROUGH THU...THE RIDGE SHOULD
SHOW SIGNS OF REBUILDING...AND THIS WILL LIMIT POPS TO SLIGHT. IT
WILL BE BACK TO ISOLATED CONVECTION THAT FIRES ON TERRAIN FEATURES
OR SUBTLE DISTURBANCES ALOFT...THEN EXPANDS ON OUTFLOW BOUNDARIES.
BY DAY 6/7/WED/THU...AFTERNOON TEMPS MAY BE RIGHT BACK TO 100
DEGREES. WITH DEW POINTS MIXING DOWN TO THE 60S IN THE AFTERNOON...
HEAT INDICES SHOULD REACH 100 BY TUE...INCREASING A FEW DEGREES BY
WED/THU.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 255 PM CDT THU JUL 19 2012
THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG A PREFRONTAL
TROUGH LATER THIS AFTERNOON/THIS EVENING. HAVE INCLUDED A TEMPO
GROUP WITH MVFR CIG/VSBY. WINDS SHOULD BE FAIRLY LIGHT EXCEPT
NEAR THUNDERSTORMS. OTHERWISE EXPECT VFR CONDITIONS.
&&
.FIRE WEATHER...
CURRENTLY FUEL MOISTURE IS THE ONLY PARAMETER KEEPING US IN AN
INCREASED FIRE DANGER. HOWEVER THE CURRENT FORECAST HAS RH NEARING
CRITICAL THRESHOLDS THIS WEEKEND. THERE IS A GOOD POSSIBILITY THAT
RH LEVELS COULD BE LOWER THAN FCST IF SOME OF THE MODELS VERIFY.
DUE TO THE UNCERTAINTY OF THE MODELS AND THEIR POOR PERFORMANCE
THIS SEASON NOT CONFIDENT ENOUGH TO GO MUCH LOWER WITH RH AT THIS
TIME. ON THE PLUS SIDE WE SHOULD NOT REACH WIND CRITERIA THIS
WEEKEND SO THE WORST WE EXPECT IS AN...ELEVATED RISK...DUE TO RH
AND FUEL MOISTURE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ILZ089>094.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
ILZ075>078-080>088.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MOZ110>112-114.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>109.
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR INZ081-
082-085>088.
KY...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KYZ001>013-
015>017-020>022.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR KYZ014-
018-019.
&&
SHORT TERM...JP
LONG TERM....DBHazardous weather outlook, Jul 19, 12:47 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1247 PM CDT THU JUL 19 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1247 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT WARNINGS AND ADVISORIES REMAIN IN EFFECT. REFER TO THE PRODUCTS FOR DETAILS. A CHANCE OF THUNDERSTORMS IS FORECAST...AND THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION. SHOULD A SEVERE STORM OCCUR...THE BEST CHANCE WILL BE AFTERNOON OR EVENING AND THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD MAINTAIN ALERT STATUS SHOULD THEIR ACTIVATION BECOME NEEDED. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:28 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Hopkins, Webster | 107 min |
| Jul 19, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 23 min |
| Jul 19, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 37 min |
| Jul 19, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.